Aa
Aa
A
A
A
Close
Avatar universal

Tapering Prozac, experiencing symptoms???

Hi I am a 30 year old male. I am on Meds for panic disorder/social anxiety disorder and depression. I'm on a bit of a cocktail, Wellbutrin, Klonopin, Prozac,Propanol, a goal of my MD and mine is to make the cocktail smaller. I am fortunate to have a great doc who actually does 45minute sessions. He listens and wants to know what is going on in the patients life, wants the patients input on Meds. He is not a drive thru doc like I hear about and have experienced who sees 4 patients an hour. Anyway I got sidetracked there lol, I was on 60mg for about two years. I went down to 40mg for about two months and was fine now I am on 20mg. First month was fine, second month I feel this general sadness and lack of motivation, also extreme anxiety in large crowds. He originally gave me the Prozac for social anxiety disorder. I already do go to the gym for natural help.  I am conflicted, I would love to take one less med. I don't like looking at all my pill bottles, if I tell him about the social anxiety he will probably bump me back up to 40mg and keep me on it. Or do I white knuckle it, suffer, and continue my goal of streamlining my Meds. Any experience or feedback is appreciated. Thank you.
4 Responses
Avatar universal
Your problem is possibly the wellbutrin, which is a very stimulating antidepressant.  Prozac is also a more stimulating one, but wellbutrin is the most.  It's usually used for people with primary depression, not anxiety, or in people being treated with an antidepressant or anxiety that has left them with sexual dysfunction and weight gain -- the stimulating qualities of the wellbutrin counterbalance that.  It's also possibly that your brain is suffering a withdrawal from the Prozac, although it stays in the body longer than other ssris and as such if it has major withdrawal problems it occurs later.  And it's possibly that you've never solved your underlying problem through therapy or blind luck and are just covering up the symptoms with the drugs and now it's coming back as you go down on the Prozac.
Avatar universal
I have been on the Wellbutrin for a few years, and my social anxiety has been managed pretty well even with the stimulating SNRI, like I said this is a new feeling. Good thought with therapy, I will consider going back.
1 Comments
What I meant was, you've been on both Prozac and wellbutrin.  Wellbutrin is often combined with an ssri to combat sexual and weight gain side effects.  But as you taper down on the Prozac, you're mostly on the wellbutrin, and it's possible without the counterbalance of the ssri you're feeling the full effects of the stimulating qualities of the wellbutrin, which isn't generally used for anxiety problems for this reason.
Avatar universal
So your saying I'd feel more anxiety with less ssri ?
1 Comments
It's possible because wellbutrin isn't a drug used for anxiety very often -- it's used for depression or anxiety caused by depression because, again, it's very stimulating.  But people who take ssris often have sexual dysfunction and weight gain problems that adding wellbutrin sometimes helps.  In your case, as you went down on the Prozac, you were, so to speak, more on wellbutrin than you were when you were on the full dosage of prozac, and ssri.  This is just a possibility, but one you can look into.  
Avatar universal
Saw my dr he put my Prozac back up to 40mg. Not sure if it's possible but I already feel better lol. Thank you.
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?